MAUDE Adverse Event Report: SMITH & NEPHEW, INC. O*DYONICS PWR HIGH SPEED DRILL; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. O*DYONICS PWR HIGH SPEED DRILL; SAW, POWERED, AND ACCESSORIES
Model Number 7209391
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/03/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the dyonics unit overheated.There was no significant delay or patient injury reported.
 
Additional Manufacturer Narrative
The device was sent to the oem (original equipment manufacturer) for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection was performed on the product and there was corrosion observed when it was disassembled.A functional evaluation confirmed the problem of overheating.A review of the device history records show there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.The complaint was verified and per the oem the root cause is likely due to wear.

Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107 6512
MDR Report Key7228508
Report Number1643264-2018-00088
Device Sequence Number1475505
Product Code HAB
UDI-Device Identifier03596010466167
UDI-Public(01)03596010466167
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7209391
Device Catalogue Number7209391
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2018
Initial Date Received by Manufacturer 01/03/2018
Supplement Date Received by Manufacturer03/01/2018
Initial Report FDA Received Date01/30/2018
Supplement Report FDA Received Date03/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1